Antipsychotic drugs are known to induce neuromuscular effects. In this study, we review 13 years (2002-2014) of antipsychotic intoxications reported by the anti-poisoning center of Algiers (APCA). The most recorded symptoms were neuromuscular/muscular disorders, of which haloperidol was the most inducer among all antipsychotics. A prospective study was conducted between December 2012 and January 2017 to evaluate muscle effects generated after intentional or accidental ingestion of haloperidol. Fifty-one patients admitted in different emergency departments in Algiers were included in this study. Urine and blood samples were collected from each patient for biological and toxicological monitoring and a group of healthy volunteers was assessed for comparison purpose. There was no significant difference in plasma lactate dehydrogenase (LDH) activity between healthy volunteers and exposed patients even when high levels of haloperidol were recorded. In contrast, selenium concentration and creatine kinase (CK) activity in plasma samples were significantly higher in patients exposed to high levels of haloperidol compared to healthy volunteers. Large percentage of patients exposed to high levels of haloperidol presented a significant elevated CK activity and high selenium concentration regarding the physiological thresholds. Additionally, CK activity and selenium concentration correlated positively with plasma content of haloperidol suggesting a dose-dependent relationship. In conclusion, some biomarkers (CK and selenium) may reflect muscle adverse effects of high haloperidol exposure that result possibly from muscle rigidity.